





Day 2

Semi-Annual Spring Indian Education Summit "Protecting Languages and Preserving Culture"

May 12, 2023

Santa Ana Star Casino Hotel

54 Jemez Dam Road Bernalillo, NM 87004

FRIDAY, MAY 12, 2023				
TIME	AGENDA ITEMS	LOCATION		
BREAKFAST & NETWORKING (50 minutes) 7:30am – 8:20am				
8:30am – 8:45am	Welcome Remarks (5 minutes) Dr. Arsenio Romero, PED Cabinet Secretary Invocation Governor Gary Lujan, Taos Pueblo	General Session		
8:45am – 9:15am	Government to Government Recap Dr. Arsenio Romero, PED Secretary	General Session		
9:15am – 9:45am	Student Performance: Poetry and Storytelling Santo Domingo Elementary	General Session		
BREAK (30 minutes)				
BREAKOUT SESSION I – 10:15am – 11:30am				
AGENCY	BREAKOUT SESSIONS I			
ECECD	Early Childhood Dept. Tribal Intergovernmental Agreements Presenters: Elizabeth Groginsky, ECECD Secretary Mark Hume, Native American Policy Analyst			
PED	Presentation: K-12 Student Needs Assessment Tools Presenter: Derek Begay, IED Navajo Nations Specialist			
PED	Presentation: Ohkay Owingeh Tribal Community Based Extended Learning Presenter: Aileen Lopez, Executive Director			

Note: The agenda is subject to change.

HED	Presentation: Adult Education and Adult Literacy - New Mexico Higher Education Department Adult Education, ReadWest Presenters: Amber Gallup, Director Cyndy Ratliff, Director			
LUNCH (1 Hour) 11:30am – 12:30pm				
BREAKOUT SESSION II: 12:30pm – 1:30pm				
AGENCY	BREAKOUT SESSIONS II			
ECECD	Presentation: ECECD Tribal Advisory Coalition Presenters: Mark Hume, Native American Policy Analyst ECECD Coalition Members			
PED	Presentation: Cuba Indigenous Education Initiative - IED Presenter: Raphaelita Phillips, Director of Indian Education			
PED	Presentation: IED Grant Management Presenters: Rebecca Reyes, IED Deputy Director			
HED	Presentation: Tribal Education Technical Assistance Centers In-Depth Presenters: Patricia Trujillo, HED Deputy Cabinet Secretary Nathan Moquino, HED Indian Education Director			
HED	Presentation: NMHU Social Work Institute Presenter: Dr. Melissa Riley, Director			
BREAK (15 minutes) 1:30-1:45 p.m.				
	BREAKOUT SESSION III – 1:45pm – 2:45pm			
AGENCY	BREAKOUT SESSIONS III			
ECECD	Presentation: Early Childhood Home Visits Presenters: Mayra Gutierrez Lou Ann Sanchez Lovato, ECECD			
PED	Presentation: Tribal Community Based Extended Learning Program Grant Presenters: PED Community Schools and Extended Learning			
PED	Presentation: New Mexico Educator Fellows Program Presenter: Amber Romero, Program Director			
PED	Presentation: NMPED Language and Culture Division: 50 years of the Bilingual Multicultural Education Act and Awarding the State Seal of Bilingualism and Biliteracy Presenters: Elena Valdez, PhD Bilingual Seal Specialist Carlos Avila, BMEP Specialist			
HED	Presentation: New Mexico Higher Education Department Financial Aid Division Presenter: NMOS, Financial Aid Division			

Note: The agenda is subject to change.

General Session 2:45 p.m. – 3:15 p.m.			
2:45pm - 3:00pm	Closing Remarks and Recap of Education Session Elizabeth Groginsky, ECECD Cabinet Secretary Stephanie M. Rodriguez, HED Cabinet Secretary	General Session	
3:00pm – 3:15pm	Closing Prayer Vice President Richelle Montoya, Navajo Nation	General Session	

Note: The agenda is subject to change.